| Model Number |
VLFT10GEN |
| Medical Device Problem Codes |
Failure to Deliver Energy (1211); Self-Activation or Keying (1557)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/31/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that prior to use the vlft10gen device burned without activation.The cautery pencil was not being activated at the field, but it remained very hot.Hot enough to burn the surgical drapes.The unit was turned off and back on, used a new cautery pencil and the unit continued to activate the cautery pencil without the pencil being activated.Another cautery machine was brought in and used it with the same cautery pencil that was replaced, and the cautery pencil only activated when button on cautery pencil was pressed.There was no patient involved.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.